On behalf of Brown & Crouppen, P.C. posted in Defective Medications on Thursday, July 26, 2012
One of the most popular drugs available for St. Louis residents looking to stop or reverse male pattern baldness is Propecia, a drug sold by pharmaceutical industry giant Merck. Propecia is a big seller for Merck, but one man says the drug affected much more than the hair on his head. He contends that Propecia transformed him into a woman.
The man said he took Propecia for several months to stave off hair loss. But as he took it, he reportedly noticed changes to his body. For example, his chest began to “soften” as breasts emerged, he said. His shoulder grew thin and “more feminine” as his hips widened.
The changes have gotten to the point where the man now wears women’s clothing and goes by a woman’s name. He is also considering a sex change operation and says his sexual orientation has changed so that he is now attracted to men. This has put a strain on his marriage of 10 years; he and his wife have separated. The man said he also suffers from emotional problems and suicidal thoughts due to the hormonal changes in his body.
This appears to be the first time Propecia has been implicated in a spontaneous sex change, but Merck is facing several lawsuits from former users who say that the drug caused them a range of sexual problems. These alleged side effects include impotence, loss of sexual urges and shrinking of genitals. Merck has denied that Propecia can cause any sexual side effects.
Source: KGTV-TV, “Man Claims Propecia Made Him A Woman,” July 24, 2012
Our law firm is experienced in cases involving unwanted side effects from dangerous or defective medications. Click on the link for more information about defective medications.